Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 3, 2009, 3:54 AM MDT. It took effect at Apr 3, 2009, 10:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 3:54 AM MDT (09:54 UTC)
- In effect from
- Apr 3, 2009, 10:00 AM MDT
- Expired
- Apr 3, 2009, 3:19 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 030954 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 354 AM MDT FRI APR 3 2009 ...GUSTY WINDS AHEAD OF THE NEXT COLD FRONT... .GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS SOUTHERN UTAH AHEAD OF THE NEXT COLD FRONT. UTZ013-020-021-031800- /O.NEW.KSLC.WI.Y.0008.090403T1600Z-090404T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 354 AM MDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING. THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...SOUTH CENTRAL UTAH...AND LAKE POWELL. SOUTHWEST WINDS WILL BECOME GUSTY DURING THE MID MORNING HOURS...STRENGTHENING THROUGH THE AFTERNOON. GUSTS AS HIGH AS 55 MPH ARE EXPECTED INTO THE EVENING WHEN A COLD FRONT WILL SWITCH WINDS TO THE NORTHWEST. THESE NORTHWEST WINDS ARE NOT EXPECTED TO GUST AS STRONG FOR MORE THAN A FEW HOURS BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 031634 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1034 AM MDT FRI APR 3 2009 ...GUSTY WINDS AHEAD OF THE NEXT COLD FRONT... .GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS SOUTHERN UTAH AHEAD OF THE NEXT COLD FRONT. UTZ013-031745- /O.CAN.KSLC.WI.Y.0008.000000T0000Z-090404T0400Z/ SAN RAFAEL SWELL- 1034 AM MDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE SAN RAFAEL SWELL. ALTHOUGH GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP THROUGH THIS AFTERNOON AS A COLD FRONT PUSHES ACROSS THE AREA...THESE WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ UTZ020-021-040000- /O.CON.KSLC.WI.Y.0008.000000T0000Z-090404T0400Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1034 AM MDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTH CENTRAL UTAH AND LAKE POWELL. GUSTY SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE AFTERNOON HOURS TODAY. GUSTS OF 45 TO 50 MPH WITH LOCALLY UP TO 55 MPH ARE EXPECTED INTO THE EVENING. A COLD FRONT WILL THEN SWITCH WINDS TO THE WEST-NORTHWEST LATE THIS AFTERNOON THROUGH EARLY THIS EVENING...WITH WINDS DECREASING A FEW HOURS BEHIND THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 032119 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 319 PM MDT FRI APR 3 2009 UTZ020-021-032230- /O.CAN.KSLC.WI.Y.0008.000000T0000Z-090404T0400Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 319 PM MDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY FOR SOUTH CENTRAL UTAH AND FOR THE LAKE POWELL GLEN CANYON RECREATION AREA HAS BEEN CANCELLED. THE COLD FRONT CURRENTLY NEAR THE ARIZONA BORDER WILL CONTINUE TO PRODUCE GUSTY WEST SOUTHWEST WINDS ACROSS SOUTHERN UTAH INTO THE EARLY EVENING. WIND SPEEDS WILL GENERALLY REMAIN BELOW ADVISORY CRITERIA BEFORE DECREASING FURTHER DURING THE EVENING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:52 AM MDT, 2 minutes earlier.
Area forecast discussion, Apr 3, 3:52 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
352 AM MDT FRI APR 3 2009
.SYNOPSIS...THE NEXT PACIFIC WEATHER DISTURBANCE WILL CROSS THE
NORTHERN GREAT BASIN TODAY. A SECOND STORM SYSTEM WILL FOLLOW
QUICKLY ON THE HEELS OF THE FIRST...ARRIVING TONIGHT...AND
REMAINING OVER THE AREA THROUGH SATURDAY. HIGH PRESSURE WILL
CENTER ACROSS UTAH EARLY NEXT WEEK.
&&
.DISCUSSION...WATER VAPOR LOOP SHOWS THE NEXT SYSTEM DIGGING TOWARD
THE GREAT BASIN...WITH A RELATIVELY WEAKER DISTURBANCE TRAILING
ALONG THE SOUTHWEST BRITISH COLUMBIA COASTLINE. RIDGING IS OCCURRING
OVER THE EASTERN PACIFIC AHEAD OF THE NEXT UPPER LOW ENTERING THE
GULF OF ALASKA. ACARS 400-250MB WIND OBSERVATIONS REVEAL A 80-115KT
WESTERLY JET ALONG THE SOUTHERN UTAH BORDER INTO COLORADO. THE NOSE
OF THE NEXT PACIFIC JET WAS ENTERING THE GREAT BASIN. 00Z 700MB
ANALYSIS PLACED AN APPROACHING COLD FRONT ENTERING THE GREAT BASIN.
LOCALLY...WARM ADVECTION WAS IN PLACE...WITH -3C AT KSLC AND +2C
UPSTREAM AT KDRA.
00Z KSLC RAOB INDICATES 5 TO 10C OF WARMING BELOW 550MB AND 5C OF
COOLING ABOVE 500MB DURING THE PAST 24 HOURS. LAPSE RATES HAD
STEEPENED CONSIDERABLY DURING THE LAST 12 HOURS...WITH PRECIPITABLE
WATER VALUE RISING TO FOUR TENTHS OF AN INCH.
A SOUTHWEST-NORTHEAST ORIENTED COLD FRONT HAS SAGGED INTO NORTH
CENTRAL UTAH JUDGING BY THE 08Z PRESSURE TENDENCY DEPICTION...WITH 1
MB/3HR PRESSURE RISES ACROSS NORTHWEST UTAH...AND 1 TO 2MB/3HR
PRESSURE FALLS OVER CENTRAL UTAH.
THE WARM ADVECTION PRECIPITATION FROM LAST EVENING HAS PROPAGATED
NORTHEAST OF THE AREA. WITH A TIGHTENING THERMAL GRADIENT...IR
SATELLITE SHOWS COOLING CLOUD TOPS OVER NEVADA.
AS THE MID-LEVEL CIRCULATION AND ASSOCIATED UPPER LEVEL JET APPROACH
TODAY...EXPECT THE FRONTAL BOUNDARY TO TIGHTEN FURTHER. MODELS
INDICATE CYCLOGENESIS OCCURS AT 700MB ACROSS SOUTH CENTRAL UTAH
THIS AFTERNOON...WITH THE DEEPENING CYCLONE MOVING EAST INTO
COLORADO BY LATE EVENING. THIS WILL ENHANCE COLD ADVECTION INTO
SOUTHERN UTAH...LEADING TO HEAVY SNOW SHOWERS AND INCREASING
NORTHERLY WIND GUSTS. OUT AHEAD OF THE BOUNDARY...21Z SHORT RANGE
ENSEMBLES INDICATE A GOOD CHANCE OF NEGATIVE LIFTED INDEX VALUES SO
HAVE INSERTED THUNDER INTO THE GRIDS. EXPECT GRADIENT TO SUPPORT
GUSTY PRE-FRONTAL WINDS...COMPENSATING FOR 700MB FLOW WHICH IS NOT
OVERLY STRONG.
NORTHERN UTAH SHOULD SEE LIGHT SHOWERS...WITH SNOW LEVELS FALLING TO
VALLEY FLOOR THROUGHOUT THE DAY. THE LIGHT NATURE OF THE
PRECIPITATION COMBINED WITH THE EARLY APRIL SUN ANGLE SHOULD
MITIGATE TRAVEL DIFFICULTIES.
MID-LEVEL CIRCULATION WRAPS UP OVER COLORADO LATE TONIGHT AND
TOMORROW. EXPECT WRAP-AROUND SNOW TO IMPACT MUCH OF NORTHERN UTAH
DURING THIS TIME PERIOD. GIVEN THE SNOW LEVELS AT THE VALLEY
FLOOR...COOL SURFACE TEMPERATURES AND NOCTURNAL TIMING...THIS IS THE
BEST CHANCE FOR ACCUMULATIONS IN THE NORTHERN VALLEYS AND POTENTIAL
TRAVEL ISSUES. ANTICIPATE THE NEED FOR HEADLINES IN THE FUTURE FOR
THIS FEATURE.
GFS AND EUROPEAN INDICATE AMPLIFIED RIDGING BUILDS IN DURING THE
EARLY WORK WEEK. MODELS ARE COMING INTO BETTER AGREEMENT THAT THE
NEXT PACIFIC CLOSED LOW AFFECTS THE REGION DURING THE MID WEEK.
TEMPERATURES SHOULD WARM UP QUICKLY MONDAY AND TUESDAY BEFORE BEING
SUPPRESSED BY THE ONSET OF PRECIPITATION WEDNESDAY. THIS SYSTEM
LOOKS SPRING-LIKE WITH HIGHER SNOW LEVELS.
&&
.AVIATION....A 60 PERCENT CHANCE EXISTS THAT A PERIOD OF MARGINAL
IFR RAIN AND SNOW AND OR ALL WET SNOW WILL OCCUR IN THE 11 TO 15Z
WINDOW THIS MORNING AT KSLC...BUT RUNWAY ACCUMULATIONS ARE NOT
EXPECTED. WINDS ARE ANTICIPATED TO BE LIGHT AND VARIABLE THROUGH
THAT TIME...BUT WILL HAVE PERIODIC ENHANCEMENTS FROM THE NORTHWEST
DRIVEN BY STRONGER SHOWERS RIPPLING THROUGH. A 70 PERCENT CHANCE
EXISTS THAT CIGS WILL NOT BREAK ABOVE 6000FT AGL FOR ANY PROLONGED
PERIOD TODAY...BUT PRECIP TRENDS WILL BE WANING AFTER MID MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 10 AM FRIDAY FOR UTZ007-UTZ008-UTZ009-
UTZ010.
WINTER STORM WARNING UNTIL 4 AM SATURDAY FOR UTZ517.
WINTER STORM WARNING FROM 10 AM FRIDAY TO 4 AM SATURDAY FOR
UTZ518.
WINTER WEATHER ADVISORY UNTIL 10 AM FRIDAY FOR UTZ006.
WINTER WEATHER ADVISORY FROM 10 AM FRIDAY TO 10 PM FRIDAY FOR
UTZ015.
WINTER WEATHER ADVISORY FROM 2 PM FRIDAY TO 4 AM SATURDAY FOR
UTZ016.
WIND ADVISORY FROM 10 AM FRIDAY TO 10 PM FRIDAY FOR UTZ013-
UTZ020-UTZ021.
WY...NONE.
&&
PUBLIC...ROGOWSKI
AVIATION...MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Apr 2, 4:27 AM MDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 427 AM MDT THU APR 2 2009 UTZ001>016-019>021-517-518-WYZ021-031200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 427 AM MDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL DEVELOP ACROSS THE NORTHERN MOUNTAINS TODAY AS THE NEXT STORM SYSTEM BEGINS TO APPROACH THE REGION. THE SNOW IS EXPECTED TO BECOME HEAVY AT TIMES AT THE HIGHER ELEVATIONS LATE THIS EVENING AND TONIGHT AS A COLD FRONT CROSSES THE AREA...THOUGH VALLEY LOCATIONS ARE EXPECTED TO SEE RAIN. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WEST DESERTS LATE THIS AFTERNOON...BECOMING SCATTERED IN NATURE ACROSS THE CENTRAL PORTION OF UTAH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL BE HEAVY AT TIMES ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS FRIDAY AS LOW PRESSURE MOVES ACROSS THE SOUTHERN PORTION OF UTAH. GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN PORTION OF THE STATE FRIDAY WITH A THREAT OF THUNDERSTORMS AS THE COLD FRONT MOVES THROUGH. WRAP AROUND MOISTURE WILL AFFECT THE NORTHERN SECTIONS OF UTAH AND SOUTHWEST WYOMING FRIDAY NIGHT INTO SATURDAY AS THE STORM SYSTEM PULLS EAST INTO COLORADO. THE SNOW WILL TAPER OFF IN THE MOUNTAINS LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:54 AM MDT | Winter Weather Advisory | SLC | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.